Moodiness, irritability, etc.

Discussion in 'Fibromyalgia Main Forum' started by donna275, Jun 4, 2003.

  1. donna275

    donna275 New Member

    Hi there,

    I am new to posting a message, but not to the board. I have been reading for quite some time now.

    I was wondering if anyone feels very moody, mean, impatient, irritable with fibro. even when you are not in a flare. I went off paxil after being on it for 6 mos. I started feeling this way soon as I went off and it has continued for about 2 - 3 weeks. I thought it was withdrawals from the paxil but this long? Could it be fibro making me so irritable? Even when I am feeling okay I act like this. I can be driving home from work and get sooo mad at the slightest traffic infraction of someone. I get really annoyed at my husbands loud chewing, etc.

    It sounds so ridiculous but I can't help it. What do you all think? Paxil or fibro? I am turning into a b****!
    [This Message was Edited on 06/04/2003]
  2. Shirl

    Shirl New Member

    Hi Donna, welcome to our world. I have mood swings, but its nothing to do with meds. I don't take anything but Xanax at night for racing brain.

    With me, its just personality. been this way all my life.

    When I went through menopause it was dramatic, no one ever knew if I was going to be Dr. Jekyll or Mr. Hyde at any given hour.

    I do know its been a lot better since I started taking magnesium, most of us with FM/CFS are deficient in this mineral that is a natural tranqualizer plus also is needed by 80 something different functions in our bodies. It is a 'mood' regulator so to speak!

    Others here have quit Paxil, so they will share their experiences with you too.

    Again, welcome to the board.............

    Shalom, Shirl
  3. mamafurr

    mamafurr New Member

    speaking of b&&%^&. seems to be my first name lately...if you call months lately. i am 48 and going thru peri-menopause on top of the fibro. irritable, noise bothers me,
    traffic, people piss me off to no end. i didn't have my celexa (anti-dep) for 3 days as pharmacy closed early on fri, i'll never do that again. my husband noticed a significant difference yesterday after i finally got them. God bless the people who developed anti-depressants! :) why did you stop the paxil? the irritablilty is not from going off the paxil (i.e. withdrawal), it's from why you were on the paxil in the first place. everyone gets edgy, but i NEED the celexa. i'm even a B*&^% with it. aaaarrrrg.

    i think it's the fibro mostly w/me. the pain and fatigue really wears on ya. so obviously the nerves get shot. then it's maybe its the hormone thing. that too. then it's maybe it's the pain meds. that too. then it's maybe it's the back pain (this morning baaaddd).

    feeling for you. my best advice is bite your tongue. count to 5...or 100 whatever works...take a deep breath. leave the room when he is smacking his lips LOL, write often and vent!!!
    take care.
    alice
  4. donna275

    donna275 New Member

    Thanks for the replies. I went off the paxil because I wanted to want sex again. Also, I went on the paxil at a very anxious time when I was trying to find out what was wrong with me. I made myself very very anxious by plugging symptoms into internet searches and coming up with all kinds of things and freaking out that I would be in a wheel chair trying to raise my kids, yada, yada, yada. In any case, I was a basket case and the paxil calmed me down. Now I am not anxious and I wanted to see what else the paxil did for me and it does nothing. I also thought the paxil took part in my weight gain, 20 lbs, over the last year. Paxil gave me a kind of "i don't care" attitude.

    I didn't go on paxil to stop the moodiness. It is funny though that all of it started when I went off the paxil. Of course, maybe it was the time of month too. Oh, for goodness sake, I don't know. I am always trying to figure out why and never can find the answer. Thanks for your replies, again!
  5. Carolyn0508

    Carolyn0508 New Member

    Hi Donna,

    I think while the fatigue and aches of fibro do contribute to irritability and not being as patient as we'd like to be, I think imbalanced hormones are a culprit too. Peri-menopause can start in the late 20's early 30's and the hormone dance begins. A natural progesterone cream (over the counter at health food stores) or a prescription for a compounded capsule may be helpful. I know it is very calming for me and aids in sleep. Talk to your Dr about that if you're interested. Also, from what I've read the SSRI's are being used to treat PMS. I agree with another post that said it wasn't withdrawal but the lack of the benefit Paxil had for you. Hope this makes sense.

    Blessings & Cheers
    Carolyn

    P.S. It's fun to write to a Donna - that's my sister's name
  6. donna275

    donna275 New Member

    I am 41 years old. Had a baby 2 years ago and my periods are still perfect. So, I didn't think it would have to do with menopause. But, maybe I will see it in my moods and not physical symptoms first?

    I can't believe I am talking about menopause. It seems just like yesterday that my Mom was just going through it and I had a lot of time before it happened to me. Time goes by fast!

    Oh yeah! I just started taking ZMA at night two nights ago. I hope it helps.
    [This Message was Edited on 06/04/2003]
  7. donna275

    donna275 New Member

    thank you for your input. Time to myself is always needed, I have a 13 and 10 year old too. Well, maybe I am starting menopause. I will keep an eye on it.

    A beer sounds nice right about now!
  8. mystijul

    mystijul New Member

    I know this sounds weird but Cod Liver Oil and other Omega 3 Fatty Acids work wonders for moodswings.
    Peace,
    Julie
  9. kmelodyg

    kmelodyg New Member

    MY GOD!! I could not imagine what I would be like without my Paxil! I would be a raging lunatic! Eating up people and spitting them out!! I have definatly lost my sex drive and ability to have an orgasm. But it's worth it to me. I still have sex and do enjoy it to some degree. I would think about going back on it orsomething like Wellbutrin if I were you. That's just my opinion. Stress can exaggerate this DD so much, and every thing to calm down your stress and anxity is a good thing, right! Good luck, and try to stay calm!

    Lots of love,
    Kathryn